Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 377, NWS Tulsa, OK

November 14, 2020Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 14, 2020, 8:43 PM CST for Benton County, Carroll County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2020, 8:43 PM CST (02:43 UTC)
Expired
Nov 14, 2020, 9:12 PM CST
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 5:14 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 667 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
667 m²/s²
0-3 km storm-relative helicity
734 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

343 
WUUS54 KTSA 150243
SVRTSA
ARC007-015-150330-
/O.NEW.KTSA.SV.W.0377.201115T0243Z-201115T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
843 PM CST Sat Nov 14 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northern Carroll County in northwestern Arkansas...

* Until 930 PM CST.

* At 843 PM CST, a severe thunderstorm was located 3 miles southeast
  of Garfield, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Eureka Springs...                 Gateway...
  Beaver...                         Urbanette...
  Grandview...                      Pleasant Ridge...
  Hill Top...                       Walnut Hill...
  Oak Hill...                       Busch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3636 9399 3649 9405 3650 9366 3650 9330
      3643 9330
TIME...MOT...LOC 0243Z 250DEG 42KT 3644 9392 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
713 
WWUS54 KTSA 150253
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
853 PM CST Sat Nov 14 2020

ARC007-150303-
/O.CAN.KTSA.SV.W.0377.000000T0000Z-201115T0330Z/
Benton AR-
853 PM CST Sat Nov 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3642 9355 3641 9385 3649 9387 3649 9386
      3650 9384 3650 9331
TIME...MOT...LOC 0253Z 250DEG 42KT 3648 9378 

$$

ARC015-150330-
/O.CON.KTSA.SV.W.0377.000000T0000Z-201115T0330Z/
Carroll AR-
853 PM CST Sat Nov 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN CARROLL COUNTY...

At 853 PM CST, a severe thunderstorm was located over Beaver, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Eureka Springs...                 Beaver...
Grandview...                      Pleasant Ridge...
Oak Hill...                       Busch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3642 9355 3641 9385 3649 9387 3649 9386
      3650 9384 3650 9331
TIME...MOT...LOC 0253Z 250DEG 42KT 3648 9378 

HAIL...1.00IN
WIND...60MPH
 
$$
513 
WWUS54 KTSA 150304
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
904 PM CST Sat Nov 14 2020

ARC015-150330-
/O.CON.KTSA.SV.W.0377.000000T0000Z-201115T0330Z/
Carroll AR-
904 PM CST Sat Nov 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTH CENTRAL CARROLL COUNTY...

At 904 PM CST, a severe thunderstorm was located 6 miles north of
Grandview, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Pleasant Ridge...                 Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3647 9359 3647 9371 3648 9374 3650 9376
      3650 9352
TIME...MOT...LOC 0304Z 250DEG 42KT 3653 9362 

HAIL...1.00IN
WIND...60MPH
 
$$
111 
WWUS54 KTSA 150312
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
912 PM CST Sat Nov 14 2020

ARC015-150322-
/O.CAN.KTSA.SV.W.0377.000000T0000Z-201115T0330Z/
Carroll AR-
912 PM CST Sat Nov 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARROLL COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3647 9359 3647 9371 3648 9374 3650 9376
      3650 9352
TIME...MOT...LOC 0308Z 250DEG 42KT 3656 9351 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 5:06 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Nov 14, 5:06 PM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
506 PM CST Sat Nov 14 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern with the potential for thunderstorms
to impact the western Arkansas sites through 06z as a
cold front sweeps through the region rather quickly. After 6z...
the gusty northwest winds will be concern as ceilings
clear out.

&&

.PREV DISCUSSION... /Issued 145 PM CST Sat Nov 14 2020/

DISCUSSION...
Primary concerns will be the convection trend the remainder of the
afternoon and into the evening.

Current visible satl imagery shows the back edge of the clouds
over the part western parts of the forecast area, with
considerable breaks in the overcast noted across parts of
southeast into far eastern OK. If these trends continue, then
afternoon instability may a bit higher than earlier anticipated.
Recent runs of the HRRR appear to latch on to this idea, with
scattered pre-frontal convection developing along OK/AR border
around 21-22Z. A few of these storms could become severe, with
forecast wind fields showing the potential for rotating storms.
This activity would likely shift east of the area by early
evening, although expect additional development as the cold front
enters northwest AR around 03-04Z. This activity may pose a small
severe threat, with storms quickly exiting the area by midnight.

Will keep an eye on wind gusts over the next few hours, but
anticipate leaving the current Wind Advisory as is.

Sunday will be seasonally cool and dry, although temperatures will
bounce back to above normal readings next week as mid-level
heights rise. Went a touch above NBM guidance, with afternoon
temps likely pushing the mid 70s in some spots by Thursday and
possibly into Friday. Shower and thunderstorm chances look to
increase next weekend as the upper flow becomes southwesterly and
a cold front approaches.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>056-059-060-
     064-065.

AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Nov 14, 5:11 PM CST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Sat Nov 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Sat Nov 14 2020

...SEVERE WEATHER IS POSSIBLE THIS EVENING ACROSS FAR EASTERN
OKLAHOMA AND NORTHWESTERN ARKANSAS...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Western Arkansas.
	ONSET...After 6 pm.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Western Arkansas.
    ONSET...After 6 pm.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...West of U.S. Highway 75.
	ONSET...Ongoing.

DISCUSSION...
The threat of severe thunderstorms will be increasing this evening
across far eastern Oklahoma and western Arkansas...especially
along and east of US Highway 69. The primary threat will be
damaging wind gusts, however there will be a window of opportunity
for supercell storms to develop this evening, with large hail and
a few tornadoes possible. An additional line of storms is likely
to develop along the cold front, with a marginal threat of
damaging wind gusts. The cold front will eventually pass through
eastern Oklahoma and will exit out of northwestern Arkansas by 11
PM tonight effectively ending the severe weather threat.

A few south wind gusts of 30-35 mph remain possible across parts
of northeast Oklahoma early this evening, with a limited fire
spread threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY through THURSDAY...High Wind Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
After a cool Sunday in the wake of tonight's cold front, warmer
temperatures are expected through the end of the upcoming work
week. South to southwest winds will increase on Wednesday and
Thursday, with gusts near 25 mph expected in northeast Oklahoma
and far northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Nov 14, 6:15 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CST SAT NOV 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             5 NE QUAPAW             37.01N 94.72W
11/14/2020  E0.88 INCH       CHEROKEE           KS   LAW ENFORCEMENT

&&

SNIDER
Special weather statement, Nov 14, 6:28 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CST Sat Nov 14 2020

OKZ058-150045-
Ottawa OK-
628 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA COUNTY UNTIL
645 PM CST...

At 627 PM CST, a strong thunderstorm was located 3 miles south of
Wyandotte, moving northeast at 60 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wyandotte...

A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.

LAT...LON 3667 9477 3675 9481 3684 9462 3672 9462
TIME...MOT...LOC 0027Z 247DEG 52KT 3675 9471
Special weather statement, Nov 14, 7:34 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
734 PM CST Sat Nov 14 2020

ARZ001-002-010-150215-
Carroll AR-Benton AR-Washington AR-
734 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...
NORTHWESTERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 815
PM CST...

At 733 PM CST, a strong thunderstorm was located over Lowell, moving
northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Eureka Springs...
Lowell...                         Bethel Heights...
Cave Springs...                   Highfill...
Garfield...                       Gateway...
Beaver...                         Avoca...
Hill Top...                       Beaver Lake...
Walnut Hill...                    Monte Ne...
Larue...                          Pleasant Ridge...
Oak Hill...                       Busch...

This includes Interstate 49 between mile markers 72 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

If on or near Beaver Lake, get off the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3615 9415 3629 9430 3650 9399 3650 9357
TIME...MOT...LOC 0133Z 230DEG 37KT 3627 9416
Special weather statement, Nov 14, 7:48 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
748 PM CST Sat Nov 14 2020

OKZ056>058-061>063-150245-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
748 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...NORTHERN MAYES AND SOUTHEASTERN
NOWATA COUNTIES UNTIL 845 PM CST...

At 747 PM CST, thunderstorms were located along a line extending
from 2 miles southeast of Columbus to 3 miles southwest of New
Alluwe. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

This includes Interstate 44 between mile markers 262 and 324.

LAT...LON 3680 9462 3630 9524 3655 9565 3700 9510
      3700 9462
TIME...MOT...LOC 0147Z 301DEG 23KT 3715 9481 3657 9553
Special weather statement, Nov 14, 8:21 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CST Sat Nov 14 2020

ARZ001-150245-
Benton AR-
821 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
845 PM CST...

At 821 PM CST, a strong thunderstorm was located over Bentonville,
moving east at 55 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Garfield...                       Gateway...
Centerton...                      Avoca...
Hill Top...                       Walnut Hill...

This includes Interstate 49 between mile markers 82 and 92.

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.

LAT...LON 3639 9387 3639 9388 3638 9389 3638 9388
      3637 9389 3628 9425 3640 9427 3650 9404
      3649 9387
TIME...MOT...LOC 0221Z 248DEG 49KT 3636 9421
Special weather statement, Nov 14, 8:32 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CST Sat Nov 14 2020

ARZ001-OKZ058-062-063-068-150315-
Benton AR-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...DELAWARE...
SOUTHEASTERN OTTAWA...NORTHEASTERN MAYES AND NORTHERN CHEROKEE
COUNTIES UNTIL 915 PM CST...

At 832 PM CST, strong thunderstorms were located along a line
extending from 4 miles west of Neosho to near Hoot Owl. Movement was
southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3650 9462 3650 9433 3610 9490 3633 9527
      3651 9504 3651 9501 3654 9500 3683 9462
TIME...MOT...LOC 0232Z 300DEG 33KT 3689 9444 3635 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:34 PM CSTSpecial Weather StatementTSABenton41 min
Nov 14, 7:59 PM CSTSevere Thunderstorm WarningTSABenton, Carroll46 min
Nov 14, 8:17 PM CSTTornado WarningTSACarroll25 min
Nov 14, 8:21 PM CSTSpecial Weather StatementTSABenton24 min
Nov 14, 8:58 PM CSTSpecial Weather StatementTSABenton47 min
Nov 14, 9:25 PM CSTSpecial Weather StatementTSAMadison35 min
Nov 14, 9:27 PM CSTSpecial Weather StatementTSACrawford, Franklin33 min
Nov 14, 9:31 PM CSTSpecial Weather StatementTSACarroll, Washington44 min
Nov 14, 9:49 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Crawford, Madison, Washington41 min
Nov 14, 9:50 PM CSTSevere Thunderstorm WarningTSAFranklin25 min
Nov 14, 10:11 PM CSTSevere Thunderstorm WarningTSACarroll, Crawford, Franklin, Madison, Sebastian, Washington49 min
Nov 14, 10:57 PM CSTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.